Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 100, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2004, 1:57 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 8, 2004, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WUUS54 KOHX 081857 SVRBNA TNC147-165-081930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN TENNESSEE SUMNER COUNTY IN TENNESSEE * UNTIL 230 PM CDT * AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF CROSS PLAINS...OR 13 MILES NORTHWEST OF GALLATIN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORTLAND AROUND 205 PM CDT MITCHELLVILLE AROUND 210 PM CDT EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3653 8676 3645 8653 3675 8632 3685 8658 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:40 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 8, 9:40 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT TUE JUN 8 2004 .DISCUSSION... ONLY QUESTION IN THE FORECAST IS WHETHER TO CHANGE THE PLATEAU FORECAST. CURRENTLY CARRYING P/C WITH 30 CHANCE OF RAIN. ETA20 IS INDICATING THAT PRECIP WILL PULL EASTWARD DURING THE DAY. IF THIS TREND CONTINUES THEN A REDUCTION IN POPS/CLDS WOULD BE WARRANTED LATER THIS MORNING. HOWEVER, THE BNA SOUNDING IS FAIRLY UNSTABLE, LACKING ONLY MOISTURE. GIVEN THAT MORE MOISTURE EXISTS OVER THE PLATEAU THAN THEN SHOWERS MAY RE-FIRE ON THE BACK EDGE OF THE AREA OVER THE PLATEAU. THAT WOULD BE SIMILAR TO WHAT HAPPENED YESTERDAY WHEN SHOWERS POPPED UP IN DAVIDSON, WILSON AND BEDFORD COUNTIES ON THE WEST EDGE OF THE CLOUD AREA. GIVEN THE ABOVE, WILL LEAVE THE ZONE PACKAGE ALONE UNTIL A MORE DEFINITE TREND IS ESTABLISHED IN THE PLATEAU AREA. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
Hazardous weather outlook, Jun 8, 5:26 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION NATIONAL WEATHER SERVICE NASHVILLE TN 526 AM CDT TUE JUN 8 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-091030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 526 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ROSE
In the hours before
Special weather statement, Jun 8, 1:20 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 120 PM CDT TUE JUN 8 2004 TNZ027-059-082030- DAVIDSON-WILLIAMSON- 120 PM CDT TUE JUN 8 2004 SCATTERED THUNDERSTORMS HAVE DEVELOPED IN METRO NASHVILLE AND SOUTHWARD NEAR INTERSTATE 65. THE STRONGEST STORMS WILL DEVELOP SOUTH NEAR THE ALABAMA BORDER AND IN METRO NASHVILLE. THESE THUNDERSTORMS CONTAIN FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL. RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE IN THESE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR A FAVORITE MEDIA OUTLET FOR FURTHER WEATHER INFORMATION. 04
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.